Alert archive / Texas / High Wind Warnings in 2022
High Wind Warning 45, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 26, 2022, 2:29 AM CST for 4 counties in Texas; Eddy County, New Mexico. It took effect at Nov 26, 2022, 9:00 AM CST. It was in force for 12 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 26, 2022, 2:29 AM CST (08:29 UTC)
- In effect from
- Nov 26, 2022, 9:00 AM CST
- Expired
- Nov 26, 2022, 9:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX
The radar
The Midland/Odessa radar (KMAF), 215 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 26, 11:00 AM CST | SNOW 12 | 11 Ese Queen, NM | CARLSBAD CAVERNS NATIONAL PARK OFFICIAL MEASUREMENT. |
| Nov 26, 11:00 AM CST | SNOW 18 | Queen, NM | MEASUREMENTS VARY BETWEEN 18-20 INCHES. |
| Nov 26, 1:46 PM CST | NON-TSTM WND GST 58 | Pine Springs, TX | AT PINE SPRINGS MESONET. |
| Nov 26, 3:38 PM CST | NON-TSTM WND GST 58 | 3 Nnw Pine Springs, TX | AT THE BOWL RAWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
485 WWUS74 KMAF 260829 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 229 AM CST Sat Nov 26 2022 NMZ027-TXZ270-271-277-262100- /O.NEW.KMAF.HW.W.0045.221126T1500Z-221127T0300Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, and Fort Davis 229 AM CST Sat Nov 26 2022 /129 AM MST Sat Nov 26 2022/ ...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 9 PM CST /8 PM MST/ THIS EVENING... * WHAT...West winds 35 to 50 mph. Gusts up to 70 mph, except 60 mph in the Davis Mountains above 6000 ft. * WHERE...Guadalupe and Delaware Mountains, and Davis Mountains above 6000 ft. * WHEN...From 9 AM CST /8 AM MST/ this morning to 9 PM CST /8 PM MST/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Light low flying aircraft can expect severe turbulence near the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
231 WWUS74 KMAF 261919 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 119 PM CST Sat Nov 26 2022 NMZ027-TXZ270-271-277-270300- /O.CON.KMAF.HW.W.0045.000000T0000Z-221127T0300Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, and Fort Davis 119 PM CST Sat Nov 26 2022 /1219 PM MST Sat Nov 26 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... * WHAT...West winds 35 to 50 mph with gusts up to 60 mph in the Davis Mountains above 6000 ft and gusts up to 70 mph in the Guadalupe and Delaware mountains. * WHERE...Guadalupe and Delaware Mountains, and Davis Mountains above 6000 ft. * WHEN...Until 9 PM CST /8 PM MST/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 25, 10:54 PM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Nov 25, 10:54 PM CST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1054 PM CST Fri Nov 25 2022
...New AVIATION...
.SHORT TERM...
(This afternoon through Saturday night)
Issued at 235 PM CST Fri Nov 25 2022
...Winter Storm Continues...
Many have already gotten to enjoy at least a rain/snow mix this
morning with temperatures hovering around or just below freezing for
those across the western half of the CWA. The big winners so far
today have been the mountains and surrounding higher elevations,
where upwards of 8+ inches have fallen. Temperatures will continue
to hold steady or fall slightly through the evening and into
Saturday morning, which may result in some additional snow
accumulations. For those who have only seen rain today, the timing
for the switch over from rain to snow remains the most uncertain
part of the forecast as areas in the Permian Basin that transition
quicker will see significantly higher snow amounts than those that
transition slower.
The movement of the upper level low responsible for all of this
winter weather has led to some drier air aloft moving in, so have
lowered QPF values to account for the decreasing threat of flooding
as well as lowered snow accumulations for areas that haven't yet
transitioned to snow. Despite this, multiple bands of heavy rain and
snow will continue to be possible through this evening. The
rain/snow line is currently sitting between Seminole and Pyote, with
those to the west seeing wet, heavy snow and those to the east just
some light to moderate rain. The line will continue to slowly move
eastward as temperatures cool this evening, but given that the
heavier precipitation chances will be decreasing during this time
frame as well, those holding out for large snow accumulations later
this afternoon may be disappointed. Hi-res models do try and bring a
strong band of snow through Lea County later this afternoon, so have
additional snow accumulations of around 3-5 inches for there.
Otherwise, the sharp gradient of snow through the Permian Basin and
down into the Trans Pecos continues to set up. Right now that line
looks to stretch from Gaines County and down through Andrews and
Ector into Reeves. It is possible that areas east of here will see
some light snow, but greatest accumulations are expected to the west
of this line.
In many places, the snow has struggled to stick to the ground and
roadways given temperatures this afternoon hovering near freezing.
Temperatures will likely fall at least a degree or two by Saturday
morning, which could result in some refreezing on the roadways.
Temperatures will warm fairly quickly on Saturday once precipitation
moves out and strong westerly winds develop, with nearly everyone
getting above freezing by late morning. Those that saw heavy
snowfall today may stay a bit cooler on Saturday, but almost all of
the region should warm to the 40s and low 50s. These stronger winds
on Saturday may result in some high winds in the Guadalupe and
Delaware Mountains, as well as some elevated winds in the Davis
Mountains.
The Winter Weather Advisory remains in effect for Pecos, Chinati
Mountains, and Ward, Ector, and Winkler counties. A Blizzard Warning
remains in effect for the Guadalupe and Delaware Mountains. The
Winter Storm Warning remains as in for SE New Mexico, Gaines and
Andrews counties, the Davis Mountains, Marfa Plateau, Culberson
County, and Reeves and Loving counties.
&&
.LONG TERM...
(Sunday through Thursday)
Issued at 235 PM CST Fri Nov 25 2022
After the storm system exits the area, a westerly zonal flow
regime becomes firmly established for next week. Downsloping winds
will help bring about a rapid warmup that will get temperatures
back to above normal by Tuesday.
A fast moving upper trough moving across the northern tier of
states will push another cold front south into the Permian Basin
late Tuesday night and into Wednesday. Moisture and lift will be
mainly north of the area so no precipitation is expected with this
front though it will manage to tap into enough Canadian air to
bring temperatures back down below normal as highs reach the 50s
to lower 60s to end the week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1050 PM CST Fri Nov 25 2022
Conditions will remain sub-optimal for the overnight period with
IFR conditions expected at all terminals with some LIFR possible
in the early morning. KHOB and KCNM still holding on to -SN, but
expecting precip to dwindle thru the overnight time frame. Main
concerns will be prevailing OVC with ceilings <1k ft with VSBY b/w
1-4SM. W/SW winds will become dominant after sunrise with clearing
skies SW to NE, leading to quick transition from IFR to VFR in
wake of the wind shift. Speeds overnight <12kts, but after 18z,
all terminals will be 10-15kts with frequent gusts.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 37 50 37 58 / 20 40 0 0
Carlsbad 33 52 36 54 / 90 20 0 0
Dryden 39 59 44 67 / 10 0 0 0
Fort Stockton 32 52 40 57 / 20 10 0 0
Guadalupe Pass 29 47 36 51 / 70 10 0 0
Hobbs 32 46 35 52 / 70 20 0 0
Marfa 32 47 31 57 / 20 0 0 0
Midland Intl Airport 32 50 36 56 / 20 20 0 0
Odessa 33 49 37 56 / 20 20 0 0
Wink 32 53 35 58 / 30 20 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Winter Storm Warning until noon CST /11 AM MST/ Saturday for
Andrews-Davis Mountains-Davis Mountains Foothills-Eastern
Culberson County-Gaines-Guadalupe Mountains Above 7000 Feet-
Loving-Marfa Plateau-Reeves County Plains-Van Horn and
Highway 54 Corridor.
Winter Weather Advisory until noon CST Saturday for Chinati
Mountains-Ector-Pecos-Ward-Winkler.
Blizzard Warning until noon CST /11 AM MST/ Saturday for
Guadalupe and Delaware Mountains.
NM...Winter Storm Warning until 11 AM MST Saturday for Central Lea
County-Eddy County Plains-Guadalupe Mountains of Eddy
County-Northern Lea County-Southern Lea County.
&&
SHORT TERM...44
LONG TERM....10
AVIATION...87Hazardous weather outlook, Nov 26, 2:25 AM CST, 4 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 225 AM CST Sat Nov 26 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-270830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 225 AM CST Sat Nov 26 2022 /125 AM MST Sat Nov 26 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. A Winter Weather Advisory is in effect until 9 AM CST/8 AM MST this morning for Southeast New Mexico, Guadalupe Mountains, Loving County, the Upper Trans Pecos, and the Davis Mountains. Additional accumulations of snow up to around 1 inch. High wind warnings are in effect for the Guadalupe and Davis Mountains (above 6000 ft) from mid morning through this evening. Gusts of 60 mph in Davis Mountains above 6000 ft with gusts to 70 mph in Guadalupe Mountains. .DAYS TWO THROUGH SEVEN...Sunday through Friday. High winds will be possible Monday through Tuesday for the Guadalupe and Delaware Mountains. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 2:33 AM CST | Winter Weather Advisory | MAF | Brewster, Culberson, Jeff Davis, Loving, Presidio, Reeves | 6 hr |
Nearby
High Wind Warnings in Texas, 2022High Wind Warnings in New Mexico, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.